Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 25, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 4, 2016, 12:35 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2016, 12:35 PM EDT (16:35 UTC)
- Expired
- May 4, 2016, 12:53 PM EDT
- In force
- 18 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 36 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 12:47 PM EDT | TSTM WND GST 51 | 3 S Weston, FL | A 51 MPH WIND GUST WAS RECORDED AT THE WEATHERBUG STATION CYPRESS BAY HIGH SCHOOL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.6 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1739 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.7
The text
As transmitted.
550 WUUS52 KMFL 041635 SVRMFL FLC011-086-041715- /O.NEW.KMFL.SV.W.0025.160504T1635Z-160504T1715Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 1235 PM EDT WED MAY 4 2016 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BROWARD COUNTY IN SOUTHEASTERN FLORIDA... NORTH CENTRAL MIAMI-DADE COUNTY IN SOUTHEASTERN FLORIDA... * UNTIL 115 PM EDT * AT 1234 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER INTERSECTION KROME AND U.S. 27...OR 7 MILES SOUTHWEST OF MIRAMAR...MOVING NORTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... HIALEAH...PEMBROKE PINES...HOLLYWOOD...MIRAMAR AND DAVIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2577 8044 2594 8063 2614 8050 2607 8010 TIME...MOT...LOC 1634Z 223DEG 27KT 2592 8044 HAIL...<.75IN WIND...60MPH $$ BAXTER
2 follow-up statements
315 WWUS52 KMFL 041644 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1244 PM EDT WED MAY 4 2016 FLC011-086-041715- /O.CON.KMFL.SV.W.0025.000000T0000Z-160504T1715Z/ BROWARD FL-MIAMI-DADE FL- 1244 PM EDT WED MAY 4 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT FOR SOUTHEASTERN BROWARD AND NORTH CENTRAL MIAMI-DADE COUNTIES... AT 1242 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEAR INTERSECTION OF US 27 AND GRIFFIN...MOVING NORTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... PEMBROKE PINES...HOLLYWOOD...MIRAMAR...DAVIE AND SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2588 8041 2598 8059 2614 8050 2607 8010 TIME...MOT...LOC 1642Z 217DEG 27KT 2600 8042 HAIL...<.75IN WIND...60MPH $$ BAXTER
983
WWUS52 KMFL 041653
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1253 PM EDT WED MAY 4 2016
FLC011-086-041702-
/O.CAN.KMFL.SV.W.0025.000000T0000Z-160504T1715Z/
BROWARD FL-MIAMI-DADE FL-
1253 PM EDT WED MAY 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROWARD AND NORTH
CENTRAL MIAMI-DADE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL...GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM AS IT MOVES
THROUGH WEST METRO AREAS OF CENTRAL BROWARD COUNTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
MIAMI.
LAT...LON 2588 8041 2598 8059 2614 8050 2607 8010
TIME...MOT...LOC 1651Z 223DEG 27KT 2606 8036
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 9:50 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 4, 9:50 AM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
950 AM EDT WED MAY 4 2016
...SLIGHT RISK OF SEVERE WEATHER FOR SOUTH FLORIDA TODAY...
...FIRE WEATHER WATCH FRIDAY AND SATURDAY ALL AREAS...
.UPDATE...
A COLD FRONT OVER NORTHERN FLORIDA WILL CONTINUE TO MOVE SOUTH
TODAY DOWN THE FLORIDA PENINSULA. THIS WILL ALLOW FOR THE STEERING
FLOW TO BE FROM THE SOUTHWEST OVER SOUTH FLORIDA KEEPING THE DEEP
TROPICAL MOISTURE IN PLACE. AT THE SAME TIME...A SHORT WAVE OVER
THE EASTERN GULF OF MEXICO WILL BE MOVING EAST ACROSS SOUTH
FLORIDA. THESE TWO FEATURES WILL ALLOW FOR NUMEROUS THUNDERSTORMS
TO DEVELOP OVER SOUTH FLORIDA LATE THIS MORNING INTO THE AFTERNOON
HOURS.
THE 500 MB TEMPERATURE ALOFT IN THE MORNING SOUNDING FROM MIA WAS
ALSO AROUND -10C. THESE COLD TEMPERATURES ALOFT WILL REMAIN OVER
SOUTH FLORIDA TODAY ALONG WITH A LOW TO MID LEVEL JET OF 30 TO 50
KNOTS WORKING ACROSS THE AREA WITH THE SHORT WAVE.
THEREFORE...SOME THUNDERSTORMS COULD BECOME STRONG TO SEVERE OVER
SOUTH FLORIDA TODAY. THE PRIMARY IMPACTS SHOULD BE GUSTY
WINDS...LARGE HAIL...FREQUENT LIGHTNING STRIKES...AND HEAVY
RAINFALL. SPC HAS ALSO PUT ALL OF SOUTH FLORIDA IN A SLIGHT RISK
OF SEVERE WEATHER FOR TODAY. SO HAVE ADDED STRONG THUNDERSTORM
WORDING TO THE ZONES FOR TODAY OVER SOUTH FLORIDA.
REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES
ARE PLANNED.
&&
.AVIATION...
THE WINDS WILL BE SOUTHWEST TODAY AT 5 TO 10 KNOTS THIS MORNING
BEFORE INCREASING TO AROUND 10 KNOTS THIS AFTERNOON AT ALL OF THE
TAF SITES. VCSH WILL ALSO REMAIN IN THE TAF SITES THROUGH THE
MORNING HOURS BEFORE BECOMING VCTS FOR THE AFTERNOON HOURS. AT
THIS TIME WILL LEAVE OUT A TEMPO GROUP DUE TO TIMING OF THE
SHOWERS AND THUNDERSTORMS. THE VIS AND CEILING WILL REMAIN IN VFR
CONDITIONS OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS...BUT SHOULD
FALL DOWN INTO IFR CONDITIONS WITH THE PASSAGE OF THE SHOWERS AND
THUNDERSTORMS FOR THIS AFTERNOON.
&&
.FIRE WEATHER...
EVEN WITH THE EXPECTED RAIN TODAY, THE WIND AND LOWERING RH
TOMORROW WILL QUICKLY WORK TO DRY FUELS ACROSS SOUTH FLORIDA. BY
FRIDAY, THE FLORIDA FOREST SERVICE FEELS THE FUELS WILL BE
VOLATILE ENOUGH WITH THE RELATIVE HUMIDITY DROPPING INTO THE
LOWER 30 PERCENT RANGE, WITH WIND OF 10 TO 15 MPH TO CREATE
POSSIBLE RED FLAG CONDITIONS. BY SATURDAY, EVEN THOUGH THE WIND
RELAXES MORE, THE RH IS FORECAST TO DROP TO THE MID 20 PERCENT
RANGE, KEEPING CONDITIONS FAVORABLE FOR A RED FLAG WARNING. SO,
HAVE HOISTED A FIRE WEATHER WATCH FOR FRIDAY AND SATURDAY FOR ALL
OF SOUTH FLORIDA, IN COORDINATION WITH THE FLORIDA FOREST SERVICE.
ALSO, THE DISPERSION ON FRIDAY IS ALREADY FORECAST IN THE UPPER
60S TO NEAR 75 IN THE PART OF THE INTERIOR.
&&
UPDATE...54/BNB
AVIATION...54/BNB
FIRE WEATHER...SI
.PREV DISCUSSION... /ISSUED 435 AM EDT WED MAY 4 2016/
DISCUSSION...
..STRONG TO SEVERE STORMS POSSIBLE TODAY, ESPECIALLY ALONG EAST
COAST...
TODAY-TONIGHT...SURFACE FRONT MOVING THROUGH THE FL PANHANDLE AND
BIG BEND REGION THIS MORNING BEING DRIVEN BU THE UPPER LEVEL
SHORTWAVE SWINGING ACROSS TX/LA AND ACCOMPANYING 110KT JET MOVING
ACROSS THE NORTHERN GULF. CONVECTION IS INCREASING OVER THE
EASTERN GULF AND WEST FL COAST AHEAD OF THE FRONT, ASSOCIATED
WITH A WEAKER UPPER LEVEL PERTURBATION MOVING THROUGH THE GULF.
SPC HAS PLACED MOST OF THE EAST COAST METRO IN A SLIGHT RISK FOR
SEVERE STORMS THIS AFTERNOON, KEYING ON THE POTENTIAL FOR A WEAK
EAST COAST SEA BREEZE TO DEVELOP.
THERE ARE SEVERAL THINGS IN PLACE TO AID STORM DEVELOPMENT: THE
110KT UPPER JET MOVING INTO THE REGION THIS AFTERNOON, INCREASING
LOW-MID LEVEL FLOW 30-40KTS, AND THE APPROACH OF THE UPPER LEVEL
WAVE. THERE IS SOME CONCERN THAT ONGOING CONVECTION OVER THE GULF
MAY PROVIDE ADDITIONAL CLOUD COVER AND LIMIT HEATING, BUT LATEST
MESOSCALE MODELS HAVE TRENDED LATER WITH THE ARRIVAL OF CLOUDS AND
STORMS PROVIDING MORE OPPORTUNITY FOR WARMING. MORE HEATING ALSO
MAKES AN EAST COAST SEA BREEZE MORE LIKELY.
ACTIVITY LOOKS TO MOVE INTO THE REGION FROM THE WEST AND SOUTHWEST
MID TO LATE MORNING, SPREADING ACROSS THE AREA INTO THE EARLY
AFTERNOON. A SECOND ROUND WILL PUSH THROUGH LATER THIS AFTERNOON
AND EVENING WITH THE ACTUAL FRONT. CONVECTION WILL TAPER OFF FROM
NW TO SE LATE TONIGHT.
FREQUENT LIGHTNING AND DAMAGING WIND GUSTS OVER 60 MPH WILL BE
THE MAIN THREATS. HAIL IS ALSO A CONCERN IN THE STRONGEST STORMS
AS MID LEVEL TEMPS COOL. WITH HIGHER PWATS IN PLACE, LOCALLY HEAVY
RAINFALL IS ALSO A CONCERN. IF THE EAST COAST SEA BREEZE DOES
DEVELOP, ISOLATED TORNADOES ARE NOT OUT OF THE QUESTIONS AS STORMS
APPROACH THE COAST.
THURSDAY-EARLY NEXT WEEK...FRONT AND PRECIP EXPECTED TO CLEAR OUT OF
SOUTH FLORIDA BY DAYBREAK THURSDAY AS THE MAIN UPPER LEVEL TROUGH
AND UPPER LEVEL LOW SWINGS EAST INTO THE ATLANTIC. OVERALL DRY
CONDITIONS EXPECTED FOR THE REMAINDER OF THE EXTENDED, THOUGH A
SECONDARY FRONT PUSHING THROUGH THURS EVENING MAY BRING A FEW LIGHT
SHOWERS OVER THE WATERS. OTHERWISE DRY AND PLEASANT WEATHER THROUGH
THE WEEKEND AND INTO EARLY NEXT WEEK.
COOLER NORTHWEST FLOW WILL KEEP DAYTIME HIGHS A FEW DEGREES BELOW
NORMAL IN THE LOW-MID 80S FRI-SUN, WITH TEMPS WARMING CLOSER TO
NORMAL INTO MONDAY AS EASTERLY FLOW DEVELOPS. OVERNIGHT LOWS WILL BE
AROUND 5 DEGREES BELOW NORMAL, DROPPING INTO THE UPPER 50S AND LOW
60S ACROSS THE INTERIOR, WITH MID-UPPER 60S ALONG THE GULF AND
ATLANTIC COASTS. WARMER LOWS RETURN BY SUNDAY NIGHT WITH MID-UPPER
60S INTERIOR/GULF COAST AND LOW 70S EAST COAST.
MARINE...GUSTY SOUTH-SOUTHWESTERLY WINDS IN PLACE FOR MOST OF THE
DAY 15-20KTS AHEAD OF A FRONTAL BOUNDARY THAT'S EXPECTED TO MOVE
INTO SOUTH FLORIDA LATE TONIGHT. WHILE THERE MIGHT BE A BRIEF PERIOD
OF 20KT WEST-NORTHWEST WINDS BEHIND THE FRONT LATER TONIGHT INTO
THURSDAY MORNING, GUIDANCE CONTINUES TO EMPHASIZE MORE 15-20KT THAN
SOLID 20KTS SO WILL HOLD OFF ON AN SCA. HOWEVER, A SMALL INCREASE IN
THE WIND FORECAST COULD RESULT IN A SMALL CRAFT ADVISORY FOR EITHER
THE GULF OR ATLANTIC.
NORTHWEST WINDS 10-15KTS THE REST OF THE DAY ON THURSDAY WITH
ANOTHER BRIEF PERIOD OF 15-20KTS OVER THE ATLANTIC THURS NIGHT-
FRI MORNING BEHIND A SECONDARY FRONT. WINDS DIMINISH INTO THE
WEEKEND AS HIGH PRESSURE DROPS INTO THE GULF OF MEXICO AND BUILDS
ACROSS THE STATE, BECOMING MORE LIGHT AND VARIABLE.
SEAS 2-3FT MOST OF TODAY, BUILDING TO 4-6FT OVERNIGHT WITH THE
POST- FRONTAL WINDS. HIGHER SEAS WILL LIKELY LINGER THROUGH
FRIDAY. SEAS DIMINISHING TO 2-3FT BY LATE SATURDAY.
FIRE WEATHER...GUSTY WEST-SOUTHWEST LOW LEVEL AND TRANSPORT WINDS
EXPECTED TODAY AHEAD OF AN APPROACHING FRONTAL BOUNDARY, LEADING TO
EXCELLENT DISPERSIONS THIS AFTERNOON. HOWEVER, WIDESPREAD RAIN AND
STORMS THROUGH THE DAY SHOULD HELP MITIGATE ANY RAPID FIRE SPREAD
CONCERNS.
BEHIND THE FRONT, A CONSIDERABLY DRIER AND SLIGHTLY COOLER AIRMASS
WORKS INTO THE REGION THROUGH THE WEEKEND. RH VALUES ARE EXPECTED TO
DROP TO OR BELOW CRITICAL LEVELS FOR JUST ABOUT ALL OF SOUTH FLORIDA
FOR SEVERAL HOURS EACH AFTERNOON THROUGH SUNDAY. GUSTY POST-FRONTAL
WEST-NORTHWEST WINDS MAY BE A CONCERN ON THURSDAY, WITH STRONGER
TRANSPORT WINDS KEEPING DISPERSIONS IN THE VERY GOOD TO EXCELLENT
RANGE. LIGHTER WINDS ARE EXPECTED THROUGH THE REMAINDER OF THE
WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 83 67 85 62 / 100 70 10 0
FORT LAUDERDALE 86 68 86 66 / 90 80 10 0
MIAMI 86 66 86 65 / 90 80 10 0
NAPLES 81 68 81 63 / 100 50 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH SATURDAY EVENING
FOR FLZ063-066>075-168-172>174.
AM...NONE.
GM...NONE.
&&
SHORT TERM...54/BNB
LONG TERM....88/ALMHazardous weather outlook, May 4, 9:06 AM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 906 AM EDT WED MAY 4 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 050115- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 906 AM EDT WED MAY 4 2016 ...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTH FLORIDA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AND OVERSPREAD SOUTH FLORIDA LATE THIS MORNING AND INTO THE AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS MAY BECOME STRONG TO SEVERE. THE MAIN CONCERNS ARE LIGHTNING, LARGE HAIL, DAMAGING WIND, AND A SLIGHT CHANCE OF AN ISOLATED TORNADO. TORNADOES: ISOLATED TORNADOES ARE POSSIBLE ACROSS SOUTH FLORIDA. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS OVER THE SOUTH FLORIDA WATERS. WIND: DAMAGING WIND GUSTS OVER 60 MPH ARE POSSIBLE ACROSS SOUTH FLORIDA. HAIL: LARGE HAIL IS POSSIBLE ACROSS SOUTH FLORIDA. FLOODING: THUNDERSTORMS WILL PRODUCE RAIN TOTALS OF 1 TO 2 INCHES OVER MOST AREAS. THE STRONGEST THUNDERSTORMS MAY PRODUCE LOCALLY HEAVIER RAINFALL AMOUNTS CAUSING PONDING OF WATER ON ROADWAYS AND IN AREAS SUSCEPTIBLE TO FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY NORTHWEST WINDS AND VERY DRY CONDITIONS BEHIND THE COLD FRONT ON THURSDAY MAY BRING RED FLAG CONDITIONS TO SOUTH FLORIDA ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, May 4, 10:22 AM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1022 AM EDT WED MAY 4 2016
FLZ073-173-041500-
COASTAL MIAMI DADE COUNTY FL-INLAND MIAMI-DADE COUNTY FL-
1022 AM EDT WED MAY 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
CENTRAL MIAMI-DADE COUNTY UNTIL 1100 AM EDT...
* AT 1021 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR HOMESTEAD GENERAL AIRPORT...MOVING
NORTHEAST AT 20 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
UP TO DIME SIZE HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
THE REDLAND...HOMESTEAD GENERAL AIRPORT...KENDALL...PINECREST...KENDALE
LAKES...RICHMOND WEST...WEST KENDALL...INTERSECTION KROME AND KENDALL
DRIVE...THE HAMMOCKS...ZOO MIAMI...COUNTRY WALK...THE CROSSINGS...
EVERGLADES NATIONAL PARK...INLIKITA...THREE LAKES...KENDALL WEST...THE
FALLS AND SOUTH MIAMI HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2566 8032 2565 8033 2566 8039 2563 8039
2562 8038 2561 8038 2546 8056 2553 8075
2580 8058 2570 8039 2567 8039 2566 8038
TIME...MOT...LOC 1421Z 222DEG 17KT 2556 8060
BAXTERSpecial weather statement, May 4, 10:32 AM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1032 AM EDT WED MAY 4 2016
FLZ073-074-173-041515-
COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE COUNTY FL-
1032 AM EDT WED MAY 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
CENTRAL MIAMI-DADE COUNTY UNTIL 1115 AM EDT...
* AT 1032 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A STRONG THUNDERSTORM NEAR THE REDLAND...MOVING EAST/NORTHEAST AT
25 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
MIAMI...HOMESTEAD...CORAL GABLES...SOUTH MIAMI...BLACK POINT...KENDALL...
THE REDLAND...HOMESTEAD GENERAL AIRPORT...DORAL...PINECREST...
SWEETWATER...FLORIDA CITY...WEST MIAMI...KENDALE LAKES...GOULDS...WEST
PERRINE...THE HAMMOCKS...OLYMPIA HEIGHTS...RICHMOND HEIGHTS AND
UNIVERSITY PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2549 8011 2545 8056 2563 8066 2585 8036
2553 8009
TIME...MOT...LOC 1432Z 248DEG 20KT 2557 8052
BAXTERLocal storm report, May 4, 10:51 AM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1051 AM EDT WED MAY 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 AM HAIL 4 NNE REDLAND 25.58N 80.49W
05/04/2016 E0.50 INCH MIAMI-DADE FL TRAINED SPOTTER
GUSTY WIND SMALL HAIL.
&&
EVENT NUMBER MFL1600274
SILocal storm report, May 4, 11:28 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1128 AM EDT WED MAY 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM HAIL 3 N REDLAND 25.56N 80.50W
05/04/2016 E0.75 INCH MIAMI-DADE FL TRAINED SPOTTER
SMALL BRANCHES AND PALM FRONDS DOWN.
1050 AM TSTM WND GST 3 N REDLAND 25.56N 80.50W
05/04/2016 E50 MPH MIAMI-DADE FL TRAINED SPOTTER
SMALL BRANCHES AND PALM FRONDS DOWN.
&&
EVENT NUMBER MFL1600275
EVENT NUMBER MFL1600276
SISpecial weather statement, May 4, 11:39 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1139 AM EDT WED MAY 4 2016 FLZ073>075-173-174-041645- FAR SOUTH MIAMI-DADE COUNTY FL-MAINLAND MONROE FL- COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI- DADE COUNTY FL- 1139 AM EDT WED MAY 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING AND SMALL HAIL FOR CENTRAL MIAMI-DADE AND NORTHEASTERN MAINLAND MONROE COUNTIES UNTIL 1245 PM EDT... * AT 1139 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF PA-HAY-OKEE OVERLOOK TO NEAR INTERSECTION KROME AND KENDALL DRIVE...AND MOVING NORTHEAST AT 25 MPH. * THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND SMALL HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... MIAMI...HIALEAH...HOMESTEAD...CORAL GABLES...SOUTH MIAMI...KENDALL... HOMESTEAD MIAMI SPEEDWAY...THE REDLAND...HOMESTEAD GENERAL AIRPORT... DORAL...PINECREST...MIAMI SPRINGS...SWEETWATER...FLORIDA CITY...WEST MIAMI...KENDALE LAKES...GOULDS...WEST PERRINE...THE HAMMOCKS AND OLYMPIA HEIGHTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. && LAT...LON 2540 8043 2536 8107 2574 8094 2584 8015 TIME...MOT...LOC 1539Z 232DEG 21KT 2545 8095 2567 8057 BAXTER
Special weather statement, May 4, 12:14 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1214 PM EDT WED MAY 4 2016
FLZ071>074-172-173-041700-
COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI-
DADE COUNTY FL-INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-
1214 PM EDT WED MAY 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR SOUTHEASTERN
BROWARD AND NORTHERN MIAMI-DADE COUNTIES UNTIL 100 PM EDT...
* AT 1214 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MEDLEY TO
SHARK VALLEY OBS TOWER...AND MOVING NORTHEAST AT 25 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
MIAMI...HIALEAH...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...DAVIE...MIAMI
BEACH...CORAL GABLES...SOUTH MIAMI...SURFSIDE...MIAMI GARDENS...
HALLANDALE...KENDALL...WESTON...NORTH MIAMI...DORAL...NORTH MIAMI BEACH...
AVENTURA...MIAMI LAKES AND COOPER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2601 8004 2566 8023 2554 8087 2556 8087
2611 8066
TIME...MOT...LOC 1614Z 227DEG 21KT 2587 8035 2563 8076
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:33 PM EDT | Special Marine Warning | MFL | 57 min | |
| May 4, 8:54 AM EDT | Fire Weather Watch | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 4 days |
| May 4, 10:22 AM EDT | Special Weather Statement | MFL | Miami-Dade | 38 min |
| May 4, 10:32 AM EDT | Special Weather Statement | MFL | Miami-Dade | 43 min |
| May 4, 10:35 AM EDT | Special Marine Warning | MFL | 55 min | |
| May 4, 11:39 AM EDT | Special Weather Statement | MFL | Miami-Dade | 66 min |
| May 4, 12:11 PM EDT | Special Marine Warning | MFL | 64 min | |
| May 4, 12:14 PM EDT | Special Weather Statement | MFL | Miami-Dade | 46 min |
| May 4, 12:49 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| May 4, 1:00 PM EDT | Special Marine Warning | MFL | 45 min | |
| May 4, 1:13 PM EDT | Special Marine Warning | MFL | 62 min | |
| May 4, 1:25 PM EDT | Special Weather Statement | MFL | Collier, Glades | 65 min |
| May 4, 1:34 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| May 4, 1:42 PM EDT | Special Marine Warning | MFL | 48 min | |
| May 4, 1:49 PM EDT | Special Marine Warning | MFL | 56 min | |
| May 4, 2:04 PM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| May 4, 2:09 PM EDT | Special Weather Statement | MFL | Collier, Glades, Hendry, Monroe | 51 min |
| May 4, 2:14 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| May 4, 2:17 PM EDT | Areal Flood Advisory | MFL | Collier | 118 min |
| May 4, 2:17 PM EDT | Special Marine Warning | MFL | 58 min | |
| May 4, 2:20 PM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
| May 4, 2:49 PM EDT | Special Marine Warning | MFL | 41 min | |
| May 4, 3:04 PM EDT | Special Weather Statement | MFL | Broward, Miami-Dade | 56 min |
| May 4, 3:09 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| May 4, 3:26 PM EDT | Special Marine Warning | MFL | 64 min | |
| May 4, 4:06 PM EDT | Small Craft Advisory | MFL | 20 hr | |
| May 4, 4:10 PM EDT | Special Marine Warning | MFL | 50 min | |
| May 4, 4:35 PM EDT | Special Marine Warning | MFL | 85 min | |
| May 4, 7:34 PM EDT | Special Marine Warning | MFL | 41 min | |
| May 4, 7:52 PM EDT | Special Marine Warning | MFL | 113 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.